MAUDE Adverse Event Report: CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM

CAREFUSION, INC BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Catalog Number 910110
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the surgiphor bottle cracked during use.There was no patient harm reported.Note, the date of event (15-nov-2025) is considered to be a best estimate.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs.Section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per medsun report (b)(4): "no harm to patient.When using the surgiphor antimicrobial irrigation system (ref #910110, lot # 4297341, exp date 09-30-2026), the bottle cracked while in surgeon's hand being used as directed.The wound was irrigated with large amount of sterile fluid and bottle inspected with all pieces intact.".
 
Additional Manufacturer Narrative
It was reported that the surgiphor bottle cracked during use.There was no patient harm reported.Note, the date of event (15-nov-2025) is considered to be a best estimate.Section c.1a name and strength: 0.5% povidone iodine (pvp-i) in phosphate-buffered saline, potassium iodide, and vitamin e tpgs.Section d.2b procode: fqh (lavage, jet) and fro (dressing, wound, drug).Addendum: this supplemental mdr is submitted to document the results of investigation performed to analyze the root cause.Based on the information available and without having the photos or sample to evaluate, no conclusions can be made.A device history record review found no non-conformance's associated with this issue during production of the reported batch.Additionally, retain samples were inspected and found no visible abnormalities or signs of the reported cracking on the bottle.A capa was opened to investigate events of this nature.Complaints are monitored and reviewed for emerging trends.Updated fields: b4, g3, g6, h2, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per medsun report: (b)(4): "no harm to patient.When using the surgiphor antimicrobial irrigation system (ref#: 910110, lot#: 4297341, exp date: 09-30-2026), the bottle cracked while in surgeon's hand being used as directed.The wound was irrigated with large amount of sterile fluid and bottle inspected with all pieces intact.".

Brand Name
BD SURGIPHOR¿ STERILE WOUND IRRIGATION SYSTEM
Common Device Name
SURGIPHOR
Manufacturer (Section D)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 north fairway drive
vernon hills, IL 60061
8003239088
MDR Report Key24148991
Report Number1423507-2026-00010
Device Sequence Number8841176
Product Code FQH
UDI-Device Identifier00382909101102
UDI-Public(01)00382909101102(17)260930(10)4297341
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K221504
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number910110
Device Lot Number4297341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale